Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 2, NWS Houston/Galveston, TX

May 6, 2025Houston County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 6, 2025, 1:24 PM CDT for Houston County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2025, 1:24 PM CDT (18:24 UTC)
Expired
May 6, 2025, 2:00 PM CDT
In force
36 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Houston County, TX

The radar

The Ft Hood radar (KGRK), 182 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:13 AM CDTTornado WatchSPC12 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

129 
WFUS54 KHGX 061824
TORHGX
TXC225-061900-
/O.NEW.KHGX.TO.W.0002.250506T1824Z-250506T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
124 PM CDT Tue May 6 2025

The National Weather Service in League City has issued a

* Tornado Warning for...
  Northwestern Houston County in southeastern Texas...

* Until 200 PM CDT.

* At 123 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles north of Centerville, or 24 miles northwest of
  Austonio, moving northeast at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Grapeland around 150 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3137 9530 3127 9573 3130 9570 3129 9567
      3130 9568 3132 9567 3132 9566 3134 9566
      3135 9568 3136 9566 3138 9569 3145 9571
      3146 9575 3147 9572 3149 9573 3149 9574
      3151 9574 3152 9565 3154 9565 3157 9541
TIME...MOT...LOC 1823Z 244DEG 52KT 3137 9599 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Batiste

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 1:22 PM CDT, 2 minutes earlier.

Area forecast discussion, May 6, 1:22 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
122 PM CDT Tue May 6 2025

...New AVIATION...

.SYNOPSIS...
Issued at 234 AM CDT Tue May 6 2025

Today will be a day to remain weather-aware as severe
thunderstorms and heavy rainfall will be possible. There will be
continued shower and thunderstorms activity expected through at
least Thursday, but the severe weather potential is greatest
today.

Severe:
- Thunderstorms will be possible anywhere across SE Texas, but
  areas along and north of I-10 will have the greatest chances of
  seeing severe thunderstorms.
- Main window of severe potential will be this afternoon - but
  thunderstorms may begin to develop as early as the mid-morning.
- Large hail, damaging wind gusts, and tornadoes will be possible
  in any of the severe thunderstorms that develop.

Flood:
- The Flood Watch has been expanded to include Burleson,
  Washington, Montgomery, and Liberty counties for today.
- Soils are very saturated in Washington County from the heavy
  rainfall yesterday, so this area in particular will need to be
  closely monitored for flash flooding today.
- Additional rainfall totals today will be up to 1-2", but
  isolated higher amounts of 3-6" will be possible where repeated
  thunderstorms move over the same location. The Piney Woods
  region looks to be the most likely area to get these locally
  higher totals today.
- Axis of heavy rainfall will transition to the coast tonight into
  Wednesday. Flood Watch may be expanded in later updates to
  factor in the coast.

Fowler

&&

.SHORT TERM...
(Today through Wednesday Night)
Issued at 234 AM CDT Tue May 6 2025

A potent shortwave trough rounding around the edge of the large
upper level trough over the Desert Southwest will be moving
through the Southern Plains today. The shortwave will help provide
upper level support of showers and thunderstorms to develop across
SE Texas today. The storms that develop today will need to be
watched closely as there are many ingredients lining up that will
lead to the development severe thunderstorms. Daytime heating will
cause instability to rise (MLCAPE between 2000-3000 J/kg), a low-
level jet developing across the area will lead to strong shear
(EBWD approaching 50-60 kt, and SFC-3km SRH nearing 400 m2/s2),
and PWATs rising to around 2" will be in place across SE Texas.
So, the thunderstorms that develop today will be capable of
quickly strengthening as they tap into these favorable parameters
and produce damaging wind gusts, large hail, and tornadoes. If
tornadoes do form today, they could become strong. Some scattered
showers and isolated thunderstorms may begin to develop between
9-11am this morning, but the main window that severe thunderstorms
will be possible is this afternoon. Some lingering activity will
be possible after sunset, but the severe weather threat will be
largely over by then. SPC has placed most areas north of I-10 up
through the Piney Woods in an Enhanced Risk (level 3 of 5) of
severe thunderstorms today with most of the rest of SE Texas in a
Slight Risk (level 2 of 5).

In addition to the severe thunderstorm risk today, locally heavy
rainfall produced by these thunderstorms may lead to a few
instances of flash flooding. Rainfall rates will approach 1-3" per
hour in the strongest storms. Storms will most likely be moving
quickly, which will help limit the flash flooding threat - but
repeated storms producing heavy over the same area will be
possible leading to that possibility of flash flooding. Areas
north and east of Lake Livingston will have the greatest chance of
seeing repeating storms. Another area that will need to be
watched closely for flash flooding will be Washington County where
thunderstorms yesterday produced 2-4" of rainfall, so soils are
well saturated there. Overall most areas will likely see up to
1-3" of rainfall today, but locally higher amounts of 3-6" will be
possible where those repeated storms develop. WPC has placed
Polk, Trinity, and Houston counties, and parts of Madison, Walker,
San Jacinto, and Liberty counties in a Moderate Risk (level 3 of
4) for excessive rainfall today, and most of the rest of SE Texas
in a Slight Risk (level 2 of 4). The Flood Watch today has been
expanded to include Burleson, Washington, Montgomery, and Liberty
counties due to yesterday's heavy rainfall. Locally heavy rainfall
is possible outside of the Watch area, but the most likely
impacts will be minor flooding in areas of poor drainage.

There will likely be a lull in the shower and thunderstorm
activity this evening into tonight, but additional (but weaker)
shortwaves and lingering high PWATs will lead to showers and
thunderstorms redeveloping along the coast late tonight to near
dawn Wednesday morning that will persist through Wednesday
afternoon. Isolated strong to severe storms will be possible, but
conditions are not nearly as favorable like they are today - SPC
has placed areas along and south of I-10 in a Marginal Risk (level
1 of 5). The Flood Watch has not yet been expanded to include the
coast for late tonight into Wednesday afternoon, but could be in
later updates - especially if any heavy rainfall occurs along the
coast today.

Fowler

&&

.LONG TERM...
(Thursday through Monday)
Issued at 1248 AM CDT Tue May 6 2025

Rain and storm chances continue on Thursday, and potentially even
a bit into Friday, though coverage and intensity will be
distinctly diminished. Some sort of rain potential will be with us
really until we get a decisive shift to low level winds becoming
offshore and the upper trough axis moving past our area. This may
not happen until as late as Friday night. Fortunately, though, as
modestly drier air works that rain potential will primarily be low
in probability, intensity, and coverage.

Surface high pressure and ridging aloft builds in for the
weekend, resulting in a drier forecast. Though the post-frontal
airmass is not particularly cold, even after a reinforcing front
comes in to herald the arrival of the surface high, it should be
enough to keep temperatures around or even slightly below seasonal
averages. Return flow beginning to bring back some Gulf moisture
is expected on Monday as the high departs off to the east. This
will bring us a slight warming trend into the next week, but still
remaining near seasonal averages.

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 101 PM CDT Tue May 6 2025

Currently under a mix of MVFR to VFR conditions over much of SE
TX. There are several hazards for this afternoon and into this
evening across our CWA, including strong to severe storms capable
of producing damaging winds, hail, and tornadoes. The more
vulnerable areas for these hazards are N of I-10; however, strong
to severe storms can also occur elsewhere. Frequent lightning and
strong VRB winds can be expected in and around storms. Periods of
LIFR- IFR is possible due to low cigs and reduced vis. Be mindful
of downburst, llvl WS, and +RA through at least early tonight.

For tonight, chance of showers and storms will ebb, although
areas along and south of I-10 may see pockets of strong storms
from time to time. Winds will become VRB overnight and relax to
3-6 KTS. With wet grounds and light winds, we could see areas of
patchy fog developing overnight into early Wed morning and result
in MVFR or IFR conditions. Showers and storms are expected to
increase during the morning/afternoon hours as a slow moving cold
front moves through. Some storms could be strong to severe and may
be capable of producing hail, strong winds, and isolated/brief
tornadoes.

Cotto (24)

&&

.MARINE...
Issued at 1248 AM CDT Tue May 6 2025

Gusty southeast winds, building seas, along with more potential
for showers and thunderstorms are expected to continue through
Tuesday and into Wednesday. A Small Craft Advisory is in effect
until at least Tuesday evening due to wind gusts over 30 knots
and hazardous seas. Any thunderstorms will be capable of producing
winds and seas that are locally even higher. Wind gusts will also
be higher on elevated structures such as tall vessels and
bridges.

At the shore, water levels are expected to exceed 3.0 feet above
mean lower low water during the high tide cycles today and
tomorrow. The thunderstorm threat continues into Wednesday
morning, possibly into the early afternoon. Winds shift northerly
later in the week, with drier conditions and lower seas and winds
heading into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  81  67  84  65 /  90  30  40  20
Houston (IAH)			  82  71  84  69 /  60  50  60  40
Galveston (GLS)			  81  74  80  72 /  40  80  80  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT Wednesday for TXZ163-164-176>179-
     195>200-300.

     Beach Hazards Statement through Wednesday evening for TXZ436>439.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ330-335.

     Small Craft Advisory until 1 AM CDT Wednesday for GMZ350-355-370-
     375.

&&

SHORT TERM...Fowler
LONG TERM....Luchs
AVIATION...Cotto -24-
MARINE...Luchs

In the hours before

Special weather statement, May 6, 12:51 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1251 PM CDT Tue May 6 2025

TXZ195-061815-
Burleson TX-
1251 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BURLESON COUNTY
THROUGH 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms over
Tanglewood, or 7 miles northeast of Lexington, moving northeast at
40 mph. If these storms move into Burleson County, damaging wind
gusts and hail would be possible. These cells are being monitored
closely in case they strengthen further.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caldwell and Chriesman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Texas.

&&

LAT...LON 3071 9667 3056 9656 3043 9686 3044 9687
      3046 9688 3046 9690 3047 9691 3049 9690
      3050 9691 3051 9690 3054 9692 3054 9694
      3056 9696
TIME...MOT...LOC 1749Z 240DEG 49KT 3052 9695

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Self
Special weather statement, May 6, 1:20 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
120 PM CDT Tue May 6 2025

TXZ195-061845-
Burleson TX-
120 PM CDT Tue May 6 2025

...STRONG THUNDERSTORMS WILL IMPACT BURLESON COUNTY THROUGH 145 PM
CDT...

At 119 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Burleson County. These storms may be producing
locally strong wind gusts and hail. We are monitoring these storms
for the potential of further strengthening.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caldwell, Somerville, Snook, Lake Somerville State Park & Trailway,
Lyons, Deanville, and Chriesman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM CDT for southeastern
Texas.

&&

LAT...LON 3073 9663 3061 9660 3055 9643 3040 9633
      3030 9667 3032 9669 3032 9674 3039 9679
      3043 9685 3043 9687 3046 9688 3046 9690
      3047 9691 3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 1819Z 239DEG 45KT 3044 9674

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Self

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:46 PM CDTSpecial Weather StatementHGXMadison29 min
May 6, 12:51 PM CDTSpecial Weather StatementHGXBurleson24 min
May 6, 1:13 PM CDTSevere Thunderstorm WarningHGXBrazos, Madison32 min
May 6, 1:20 PM CDTSpecial Weather StatementHGXBurleson25 min
May 6, 1:44 PM CDTSevere Thunderstorm WarningHGXBrazos, Houston, Madison, Walker46 min
May 6, 1:48 PM CDTSpecial Weather StatementHGXBurleson27 min
May 6, 2:20 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Madison25 min
May 6, 2:21 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity, Walker24 min
May 6, 2:28 PM CDTSevere Thunderstorm WarningHGXBurleson32 min
May 6, 2:41 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson19 min
May 6, 2:41 PM CDTSevere Thunderstorm WarningHGXHouston, Madison, Trinity34 min
May 6, 2:45 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity30 min
May 6, 2:48 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Madison3 hr
May 6, 2:52 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison38 min
May 6, 3:02 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington28 min
May 6, 3:07 PM CDTFlash Flood WarningHGXBrazos, Burleson59 min
May 6, 3:14 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity31 min
May 6, 3:22 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Washington38 min
May 6, 3:59 PM CDTSpecial Weather StatementHGXGrimes, Walker, Washington31 min
May 6, 4:03 PM CDTFlash Flood WarningHGXBrazos, Burleson, Grimes, Madison, Washington2 hr
May 6, 4:16 PM CDTAreal Flood AdvisoryHGXGrimes, Houston, Madison, Trinity, Walker3 hr
May 6, 4:28 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Washington47 min
May 6, 4:46 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado44 min
May 6, 4:53 PM CDTSpecial Weather StatementHGXLiberty37 min
May 6, 5:04 PM CDTTornado WarningHGXLiberty26 min
May 6, 5:26 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXAustin, Colorado34 min
May 6, 5:29 PM CDTSevere Thunderstorm WarningHGXLiberty11 min
May 6, 5:38 PM CDTSpecial Weather StatementHGXGrimes37 min
May 6, 5:53 PM CDTAreal Flood AdvisoryHGXBrazos, Grimes, Montgomery, Walker, Waller, Washington3 hr
May 6, 6:13 PM CDTSpecial Weather StatementHGXColorado32 min
May 6, 6:28 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Madison, Washington32 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.